The Annals of Mathematical Statistics

Note on the Factorial Moments of the Distribution of Locally Maximal Elements in a Random Sample

M. O. Glasgow

Full-text: Open access

Abstract

The results reported by T. Austin, R. Fagen, T. Lehrer, and W. Penney [1] are extended to include a general recurrence relation for the factorial moments of the distribution. This recurrence relation is solved for the mean and second factorial moments, and it is shown that the method applied may also be used to obtain a general solution for any desired factorial moment of higher order.

Article information

Source
Ann. Math. Statist., Volume 30, Number 2 (1959), 586-590.

Dates
First available in Project Euclid: 27 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aoms/1177706273

Digital Object Identifier
doi:10.1214/aoms/1177706273

Mathematical Reviews number (MathSciNet)
MR102869

Zentralblatt MATH identifier
0161.16802

JSTOR
links.jstor.org

Citation

Glasgow, M. O. Note on the Factorial Moments of the Distribution of Locally Maximal Elements in a Random Sample. Ann. Math. Statist. 30 (1959), no. 2, 586--590. doi:10.1214/aoms/1177706273. https://projecteuclid.org/euclid.aoms/1177706273


Export citation